Medications That Cause Gynecomastia

Medications That Cause Gynecomastia


There are several pharmacologic agents or medications that could cause gynecomastia.  Although the risk of male breast enlargement secondary to certain medications are very low, one should be aware of which drugs can cause gynecomastia.  


The following drugs  are associated with  gynecomastia:

  • Marijuana (Cannabis sativa)

  • Androgens as found in anabolic steroids

  • Estrogen containing medications

  • Stilbestrol - medication used to treat prostate cancer

  • Anti-androgen medications

  • Chorionic gonadotropin

  • Diazepam

  • Digitalis

  • Ergotamine

  • Hydantoin

  • Hydroxyzine

  • Isoniazid

  • Lunesta

  • Methyldopa

  • Meprobamate

  • Pepcid

  • Tagamet

  • Reserpine

  • Spironolactone

I recommend consulting your primary care physician regarding these medications ifgynecomastia is a major concern for you.  If your medical doctor decides to stop the medication, the breast enlargement may go away.  One should not stop taking their medications without the consultation of your physician.

 

Emmanuel De La Cruz M.D.


Reference:

Ersek RA, Schaefenele M, Salisbury MA, et al. Gynecomastia: A clinical review. Aesth Surg J. 2000;20(5):381-6.

Please reload

Recent Posts
Please reload

Please reload

I'm a paragraph. Click here to add your own text and edit me. It's easy.

INFO
SERVICES
FOLLOW US
JOIN OUR NEWSLETTER
  • Facebook
  • Instagram
  • Pinterest
  • YouTube

The Woodlands Clinic (North Houston)

2219 Sawdust Road Unit 1203  The Woodlands, TX

77380

Houston Surgery Center & Clinic (Coming soon!)

15016 FM 529 Road

Houston, TX 77094

© 2018 De La Cruz Plastic Surgery and KOKO Art Studio. All Rights Reserved.